MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE PFA Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE PFA Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0038773359
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient experienced tissue damage.It was reported that during procedure for a pulsed field ablation (pfa) procedure to treat pulmonary vein isolation a farawave ablation catheter was selected for use.It was noted that guidewire got stuck, it couldn't advance forward or be pull out, the whole catheter was removed from the body.As troubleshooting, it was attempted to advance the guidewire, spin and the pull; no success.Tissue was seen at the tip of the catheter.Guidewire was a non-bsc, no allegations against.No other catheter malfunctions.Procedure was completed successfully, no replacement, after removing catheter procedure moved to post mapping.The patient is stable and expected to fully recover from the event.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of guidewire stuck and tissue damage.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.The media inspection conducted via photo was inconclusive.The distal splines appear intact, with no obvious damage.A guidewire is visibly retained at the distal catheter tip, consistent with the reported guidewire stuck allegation.Material is visible near the distal tip; however, the images do not provide sufficient objective evidence to confirm the reported guidewire stuck or tissue damage allegations.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Risk review: a risk review performed for the farawave device confirmed that the reported adverse event guidewire stuck and tissue damage are known events defined in the product risk management documentation.These event types has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: the cause not established cause code was selected based on the information provided within the event description.It is unclear how the farawave may have contributed to the reported event.The device was not received for analysis and the provided media did not provide sufficient objective evidence to confirm the tissue damage or establish a device-related contribution.The media inspection conducted via photo was inconclusive.The distal splines appear intact, with no obvious damage.A guidewire is visibly retained at the distal catheter tip, consistent with the reported guidewire stuck allegation.Material is visible near the distal tip; however, the images do not provide sufficient objective evidence to confirm the reported guidewire stuck or tissue damage allegations.Based on the available information, a definitive cause for the event could not be established.

Brand Name
FARAWAVE PFA Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50670859
Report Number2124215-2026-47812
Device Sequence Number18685540
Product Code QZI
UDI-Device Identifier00191506043148
UDI-Public(01)00191506043148(17)280305(10)38773359
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0038773359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date09/08/2026
Date Device Manufactured03/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown